MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-018
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Difficult to Advance (2920); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 18mm amplatzer septal occluder was chosen for implant using a 8f amplatzer torqvue delivery system.During the procedure, when the device was opening in the left atrium (la), a cobra deformation was noted.The deformed device has not been released and it was taken out, reshaped and then re-advanced again.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 9f amplatzer torqvue delivery system was chosen and same device was successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was some delay but there were no complications.The patient was reported discharged.On (b)(6) 2025, the patient came for follow-up and a small residual left-right shunt which was not present at discharge has been noted.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of advancement difficulty through delivery system, device deformity, and residual shunt was reported.A returned device assessment could not be performed as the device was not returned for analysis.However, six still fluoroscopic images received from the field showed the device deformed inside the patient.Two additional fluoroscopic images showed the device released with a normal shape.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported incidents could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please per the instructions for use, the recommended size delivery system for use with an 18mm amplatzer septal occluder is 8f delivery system.Codes removed: component code: 4755 part/component/sub-assembly term not applicable.Type of investigation: 4118 type of investigation not yet determined; investigation findings: investigation conclusions: 11 conclusion not yet available.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 18mm amplatzer septal occluder was chosen for implant using a 8f amplatzer torqvue delivery system.During the procedure, the device was not possible to pass through the 8f and they changed into a 9f.When the device was opening in the left atrium (la), a cobra deformation was noted.The deformed device has not been released and it was taken out, reshaped and then re-advanced again.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The device was successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was some delay but there were no complications.The patient was reported discharged.On 27 february 2025, the patient came for follow-up and a small residual left-right shunt was noted.The physician mentioned no shunt was noted at the time of discharge.The shunt was acceptable at this stage.No additional information was provided.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21574546
Report Number2135147-2025-01223
Device Sequence Number12848782
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)290630(10)10418941
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number10418941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FAMPLATZER TORQVUE DELIVERY SYSTEM, (B)(6).
Patient SexUnknown